Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 17, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 25, 2000, 11:25 PM EDT for Bradford County, Susquehanna County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 25, 2000, 11:25 PM EDT (03:25 UTC)
- Expired
- Jun 26, 2000, 2:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bradford County, PA, Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 54 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 260329 FFWBGM PAC015-115-260630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1125 PM EDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA. SOUTHERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 230 AM EDT. * AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAINFALL TRAINING ACROSS SOUTHERN BRADFORD AND SUSQUEHANNA COUNTIES. DOPPLER RADAR HAS ESTIMATED RAINFALL AMOUNTS OF 2 TO 3 INCHES ACROSS THESE AREAS SINCE LATE SUNDAY AFTERNOON. SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING. SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT ROADS AND FLOODING NEARBY LOW AREAS. v BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. LAT...LON 4189 7679 4161 7681 4169 7564 4190 7566 $$ MJ/RRM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 9:45 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 25, 9:45 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 945 PM EDT SUN JUN 25 2000 CONVECTION CONTINUES ACROSS SRN/ERN AREAS BUT ACTIVITY CONTINUES TO DECREASE IN INTENSITY AND COVERAGE. AS SFC TROF CONTINUES TO WASH OUT AND SHORT WAVE TROF MOVES EAST THIS TREND WILL CONTINUE. ONLY AREA OF CONCERN NEXT COUPLE OF HOURS IS TRAINING CELLS OVR NORTHERN TIER OF PA. WILL KEEP SHRA/TSRA IN SE ZONES THROUGH MIDNIGHT. REST OF FA PC/MC NORTH AND WEST. WITH DEWPOINTS REMAINING HIGH BEHIND TROF WILL MENTION AREAS OF FOG IN MOST ZONES. NO OTHER CHANGES. .BGM...NONE. RRM
In the hours before
Special weather statement, Jun 25, 6:05 PM EDT, 5 hours 20 minutes before
NYZ036-037-044>046-055>057-252239- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 605 PM EDT SUN JUN 25 2000 ...THE TORNADO WATCH FOR CENTRAL NEW YORK HAS EXPIRED... THE LINE OF THUNDERSTORMS HAS MOVED EAST OF THE REGION. SCATTERED EVENING SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE BUT THE THREAT OF SEVERE WEATHER HAS ENDED. THEREFORE THE TORNADO WATCH HAS BEEN ALLOWED TO EXPIRE. BRADY
Special weather statement, Jun 25, 7:27 PM EDT, 3 hours 58 minutes before
NYZ062-PAZ038>040-043-044-047-048-260000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 727 PM EDT SUN JUN 25 2000 ...THE SEVERE THUNDERSTORM WATCH FOR NORTHEAST PENNSYLVANIA AND SULLIVAN COUNTY HAS BEEN CANCELED... THE LINE OF THUNDERSTORMS HAS MOVED EAST OF THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING BUT THE THREAT OF SEVERE WEATHER HAS ENDED. MUNDSCHENK
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.